Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Sacramento, CA

January 14, 2016

NWS Sacramento, CA issued this winter storm warning at Jan 14, 2016, 9:50 AM PST. It took effect at Jan 14, 2016, 2:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2016, 9:50 AM PST (17:50 UTC)
In effect from
Jan 14, 2016, 2:00 PM PST
Expired
Jan 15, 2016, 7:42 AM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

838 
WWUS46 KSTO 141750
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 AM PST THU JAN 14 2016

...FAST MOVING STORM HITS NORCAL TODAY THROUGH EARLY FRIDAY...

.A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTHERN
CALIFORNIA TODAY THROUGH EARLY FRIDAY WITH MODERATE TO
OCCASIONALLY HEAVY SNOWFALL FOR THE MOUNTAINS. THE HEAVIEST
SNOWFALL IS EXPECTED OVERNIGHT. SNOW LEVELS WILL GENERALLY BE
BETWEEN 4000 AND 5000 FEET...BUT AS LOW AS 2500 TO 3000 FEET OVER
SHASTA COUNTY. TRAVEL DIFFICULTIES IN THE MOUNTAINS ARE LIKELY SO
CARRY TIRE CHAINS AND EXTRA SUPPLIES IF HEADING TO HIGHER
ELEVATIONS OR OVER THE SIERRA PASSES. SNOW SHOWERS ARE LIKELY TO
END BY MID DAY FRIDAY BUT ANOTHER STORM SYSTEM IS ON TRACK TO MOVE
THROUGH THE NORTH STATE LATE FRIDAY NIGHT THROUGH SATURDAY.

CAZ068-151100-
/O.UPG.KSTO.WW.Y.0005.160114T2000Z-160115T1800Z/
/O.NEW.KSTO.WS.W.0003.160114T2200Z-160115T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
950 AM PST THU JAN 14 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM PST FRIDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW ABOVE 4500 FEET...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS AND TRAVEL  
DIFFICULTIES. POOR VISIBILITY IN PERIODS OF HEAVY SNOW.

* TIMING...NOON TODAY THROUGH LATE FRIDAY MORNING.

* LOCATIONS...ABOVE 4500 FEET IN WESTERN PLUMAS COUNTY INCLUDING
  HIGHER ELEVATIONS OF HIGHWAYS 89... 44 AND 36... PORTIONS OF
  LASSEN PARK.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 4500 FEET WITH AS
  MUCH AS 16 INCHES POSSIBLE ABOVE 7000 FEET.

* OTHER IMPACTS...GUSTY WINDS AND POSSIBLE BLOWING SNOW


INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ069-151100-
/O.UPG.KSTO.WW.Y.0005.160114T2200Z-160115T1800Z/
/O.NEW.KSTO.WS.W.0003.160114T2200Z-160115T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
950 AM PST THU JAN 14 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM PST FRIDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW ABOVE 4500 FEET...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS AND TRAVEL 
  DIFFICULTIES. 

* TIMING...EARLY THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS...HIGHER ELEVATIONS OF THE NORTHERN SIERRA ABOVE 4500 FEET
  INCLUDING HIGHER ELEVATIONS OF INTERSTATE 80... US HIGHWAY 50.

* SNOW ACCUMULATIONS...6 TO 12 INCHES. LOCALLY HIGHER AMOUNTS OVER
  HIGH PEAKS.

* OTHER IMPACTS...GUSTY WINDS AND POSSIBLE BLOWING SNOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-151100-
/O.EXT.KSTO.WW.Y.0005.160114T2000Z-160115T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
INCLUDING THE CITY OF...SHASTA DAM 
950 AM PST THU JAN 14 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE
3000 FEET...

* MAIN IMPACT...SLIPPERY ROADS AND TRAVEL DIFFICULTIES.

* TIMING...LATE THIS MORNING THROUGH EARLY FRIDAY MORNING

* LOCATIONS...THE HIGHER ELEVATIONS OF SHASTA COUNTY ABOVE 3000
  FEET.

* SNOW ACCUMULATIONS...FROM 5 TO 10 INCHES OF SNOW WILL BE
  POSSIBLE BETWEEN THIS AFTERNOON AND EARLY FRIDAY ABOVE 3000
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
604 
WWUS46 KSTO 142322
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
322 PM PST THU JAN 14 2016

...FAST MOVING STORM WILL BRING SNOW THROUGH EARLY FRIDAY...

.A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE TO BRING
MODERATE TO OCCASIONALLY HEAVY SNOWFALL FOR THE MOUNTAINS THROUGH
EARLY FRIDAY. THE HEAVIEST SNOWFALL IS EXPECTED TONIGHT.
SIGNIFICANT SNOW WILL ACCUMULATE DOWN TO AROUND 4500 FEET IN THE
NORTHERN SIERRA NEVADA AND THE MOUNTAINS OF WESTERN PLUMAS COUNTY
AND LASSEN PARK WITH LIGHT ACCUMLATIONS POSSIBLE DOWN TO 3500 FEET.
SIGNIFICANT SNOW IN SHASTA COUNTY WILL ACCUMULATE FROM AROUND 2000
FEET AND ABOVE...WITH LIGHTER AMOUNTS DOWN TO 1500 FEET OVER
SHASTA COUNTY. TRAVEL DIFFICULTIES IN THE MOUNTAINS WILL CONTINUE
SO CARRY TIRE CHAINS AND EXTRA SUPPLIES. SNOW SHOWERS ARE LIKELY
TO END BY MID DAY FRIDAY BUT ANOTHER STORM SYSTEM IS ON TRACK TO
MOVE THROUGH THE NORTH STATE LATE FRIDAY NIGHT THROUGH SATURDAY.

CAZ068-069-151200-
/O.CON.KSTO.WS.W.0003.000000T0000Z-160115T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
322 PM PST THU JAN 14 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS AND TRAVEL 
  DIFFICULTIES. POOR VISIBILITY IN PERIODS OF HEAVY SNOW.

* TIMING...THROUGH LATE FRIDAY MORNING.

* LOCATIONS...WESTERN PLUMAS COUNTY INCLUDING HIGHWAYS 89... 44
  AND 36...AND LASSEN NATIONAL PARK.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 4500 FEET WITH AS 
  MUCH AS 16 INCHES POSSIBLE ABOVE 7000 FEET. 

* OTHER IMPACTS...GUSTY WINDS AND POSSIBLE BLOWING SNOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ014-063-151200-
/O.EXA.KSTO.WW.Y.0005.000000T0000Z-160115T1200Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...BURNEY...ALDER SPRINGS
322 PM PST THU JAN 14 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE
2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST
FRIDAY.

* MAIN IMPACT...SLIPPERY ROADS AND TRAVEL DIFFICULTIES.

* TIMING...THROUGH EARLY FRIDAY MORNING

* LOCATIONS...THE BURNEY BASIN AND ELEVATIONS ABOVE 2000 FEET OF
  SOUTHWESTERN SHASTA AND WESTERN TEHAMA COUNTIES...INCLUDING
  MENDOCINO PASS AND THE CITIES OF BURNEY AND ALDER SPRINGS.

* SNOW ACCUMULATIONS...FROM 5 TO 10 INCHES OF SNOW WILL BE
  POSSIBLE THROUGH EARLY FRIDAY ABOVE 2000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-151200-
/O.CON.KSTO.WW.Y.0005.000000T0000Z-160115T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
INCLUDING THE CITY OF...SHASTA DAM 
322 PM PST THU JAN 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY ABOVE 2000 FEET...

* MAIN IMPACT...SLIPPERY ROADS AND TRAVEL DIFFICULTIES.

* TIMING...THROUGH EARLY FRIDAY MORNING

* LOCATIONS...ELEVATIONS OF NORTHERN SHASTA COUNTY ABOVE 2000
  FEET.

* SNOW ACCUMULATIONS...FROM 5 TO 10 INCHES OF SNOW WILL BE
  POSSIBLE BETWEEN THIS AFTERNOON AND EARLY FRIDAY ABOVE 2000
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
234 
WWUS46 KSTO 151209
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
409 AM PST FRI JAN 15 2016

...WINTER STORM MOVING OUT OF THE AREA THIS MORNING...

.A FAST MOVING PACIFIC STORM SYSTEM WILL CONTINUE TO BRING
MODERATE SNOWFALL TO THE SIERRA RANGE THIS MORNING. FARTHER
NORTH...THE SNOWFALL HAS ENDED. TRAVEL DIFFICULTIES OVER THE
SIERRA RANGE WILL CONTINUE SO CARRY TIRE CHAINS AND EXTRA
SUPPLIES. SNOW SHOWERS ARE LIKELY TO END BY MID DAY TODAY BUT
ANOTHER STORM SYSTEM IS ON TRACK TO MOVE THROUGH THE NORTH STATE
LATE TONIGHT THROUGH SATURDAY.

CAZ068-151315-
/O.CAN.KSTO.WS.W.0003.000000T0000Z-160115T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
409 AM PST FRI JAN 15 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW SHOWERS OVER THE CASCADES HAVE ENDED OR DECREASED
SIGNIFICANTLY. THEREFORE THE WINTER STORM WARNING HAS BEEN
CANCELLED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-014-063-151315-
/O.EXP.KSTO.WW.Y.0005.000000T0000Z-160115T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS
409 AM PST FRI JAN 15 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

SNOW SHOWERS OVER SHASTA COUNTY AND THE COAST RANGE AS WELL AS
THE BURNEY BASIN HAVE ENDED OR DECREASED SIGNIFICANTLY. THEREFORE
THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. 


INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-151800-
/O.CON.KSTO.WS.W.0003.000000T0000Z-160115T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
409 AM PST FRI JAN 15 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* MAIN IMPACT...SLIPPERY SNOW COVERED ROADS AND TRAVEL 
  DIFFICULTIES. POOR VISIBILITY IN PERIODS OF HEAVY SNOW. 

* TIMING...THROUGH LATE THIS MORNING.

* LOCATIONS...THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA
  INCLUDING INTERSTATE 80 AND U.S. HIGHWAY 50. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW AMOUNTS OF 1 TO 3 INCHES
  THIS MORNING ABOVE ABOUT 4500 TO 5000 FEET.

* OTHER IMPACTS...GUSTY WINDS AND POSSIBLE BLOWING SNOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
516 
WWUS46 KSTO 151542
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
742 AM PST FRI JAN 15 2016



CAZ069-151645-
/O.CAN.KSTO.WS.W.0003.000000T0000Z-160115T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
742 AM PST FRI JAN 15 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW SHOWERS OVER THE NORTHERN SIERRA HAVE ENDED. THEREFORE...THE
WINTER STORM HAS BEEN CANCELLED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 3:24 AM PST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 14, 3:24 AM PST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
324 AM PST THU JAN 14 2016

.SYNOPSIS...
Wet pattern will continue through at least next week with Pacific
storms systems coming through northern California every one to two
days. Today's system will bring rain and mountain snow with
possible mountain travel difficulties and moderate snow levels. A
bit higher snow levels this weekend and next week but still below
major pass levels.

&&

.DISCUSSION...
Lull in weather pattern this morning between weather systems.
Skies are mainly fair over the CWA under brief small scale
ridging. Some light fog has formed this morning in the southern
Sacramento and Northern San Joaquin valleys. Lack of time and high
cloud cover moving in over the next few hours should preclude
widespread significant fog formation. Next in series of Pacific
storm systems now just off the coast and forecast to move across
norcal during the day today. Like the previous few systems this
one does not look like a huge precipitation producer but will
bring a few tenths of an inch of rain in the valley and a few
inches of snow to the mountains. With moderate snow levels this
system will produce enough snowfall below pass levels to warrant a
snow advisory so have issued one for the northern mountains and
Sierra Cascades covering this afternoon and early Friday. Friday
daytime may see a few lingering showers over the Sierra but for
the most part should be dry under slight ridging. A Very similar
frontal system forecast to move through the north state on
Saturday bringing more rain and mountain snow. Snow levels will be
a little higher with this system and so likely not to cause much
problem over the coast range. Snow levels will however remain low
enough that Sierra passes will likely again be impacted by
significant snowfall. Only a very brief break is expected in the
wet pattern early Sunday before yet another frontal system pushes
inland Sunday afternoon. This system may contain a bit more
precipitation but looks compatible in moisture to previous
systems and still looks to produce snow levels low enough to
impact Sierra passes.

&&
.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Active pattern will continue into next week as train of storms
continues to move across NorCal. Slight differences remain in
model solutions with timing and strength of each system so hard to
nail down exactly when breaks in between systems will be but like
this week, don't expect entirety of next week to be wet. Best
shot for precipitation will come via systems Monday and Tuesday
into early Wednesday with additional systems likely beyond mid-
week. Snow levels look to be in the 6000 feet range for Monday-
Tuesday before falling a thousand feet or so for mid-week.
Temperatures will hover within a few degrees of normal in the
Valley with below normal temperatures at higher elevations.

CEO
&&

.AVIATION...

Patchy fog expected this morning for Valley sites from Sacramento
southward. Local MVFR to IFR conditions possible through around
18z. Next system moves onshore and east across the area during
the day today with areas of MVFR and locally IFR conditions in
heavier showers. Southerly wind gusts 15-25 kts in the Valley
with higher gusts over mountain terrain.

&&

.STO Watches/Warnings/Advisories...
Winter Weather Advisory from noon today to 10 AM PST Friday for
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

&&

In the hours before

Local storm report, Jan 14, 9:17 AM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
917 AM PST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 ENE SODA SPRINGS      39.33N 120.35W
01/14/2016  M12.0 INCH       NEVADA             CA   PUBLIC

            BOREAL SKI RESORT. 24 HOUR TOTAL.

&&

KS
Local storm report, Jan 14, 9:23 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
923 AM PST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 W DONNER PEAK         39.31N 120.34W
01/14/2016  M12.0 INCH       PLACER             CA   PUBLIC

            SUGAR BOWL SKI RESORT. 24 HOUR TOTAL.

&&

KS
Local storm report, Jan 14, 9:25 AM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 AM PST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 ESE TWIN BRIDGES      38.80N 120.10W
01/14/2016  M5.0 INCH        EL DORADO          CA   PUBLIC

            SIERRA AT TAHOE SKI RESORT. 24 HOUR TOTAL.

&&

KS
Local storm report, Jan 14, 9:26 AM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
926 AM PST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             KIRKWOOD MEADOWS        38.69N 120.07W
01/14/2016  M6.0 INCH        ALPINE             CA   PUBLIC

            KIRKWOOD SKI RESORT. 24 HOUR TOTAL.

&&

KS
Local storm report, Jan 14, 9:27 AM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
927 AM PST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 E PINECREST           38.19N 119.96W
01/14/2016  M4.0 INCH        TUOLUMNE           CA   PUBLIC

            DODGE RIDGE SKI RESORT. 24 HOUR TOTAL.

&&

KS
Local storm report, Jan 14, 9:29 AM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
929 AM PST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 NNW LAKE ALPINE       38.49N 120.01W
01/14/2016  M3.0 INCH        ALPINE             CA   PUBLIC

            BEAR VALLEY SKI RESORT. 24 HOUR TOTAL.

&&

KS

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:33 AM PSTWinter Weather AdvisorySTO23 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.